MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 17-apr-2025.It was reported that guidewire tip stretched was encountered.The 80% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 190cm samurai guidewire was advanced and the guidewire was found to be stretched.The procedure was completed with another of the same device.The patient condition following the procedure was stable.No patient complications were reported.However, returned device analysis revealed core wire detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the samurai guidewire was returned for analysis.Visual inspection revealed that the core wire was found to have fractured approximately 3 mm from the tip, with the coil stretched toward the distal end.The fracture surface exhibited bending and showed a dimple pattern characteristic of a ductile fracture.No material was missing from either the core or the coil.Additionally, an arc-shaped bend was observed about 19 mm from the tip, along with slight coil pitch elongation between 14-21 mm and 28-33 mm from the tip.No other abnormalities were observed.Media was provided and analyzed.The media consisted of a photo and a video of fluoroscopy during the procedure of the distal end/tip of the wire.The media showed a portion of the tip that appeared lighter, so it was most likely this was the area the coil was stretched.E1: initial reporter facility name: (b)(6).E1: initial reporter address (b)(6).E1: initial reporter phone: (b)(6).

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22003680
Report Number2124215-2025-28272
Device Sequence Number7313758
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0033783845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight50 KG